Alert archive / Arizona / Wind Advisories in 2014

Wind Advisory 19, NWS Flagstaff, AZ

June 13, 20144 counties in Arizona

NWS Flagstaff, AZ issued this wind advisory at Jun 13, 2014, 2:50 AM MST for 4 counties in Arizona. It took effect at Jun 13, 2014, 10:00 AM MST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Jun 13, 2014, 2:50 AM MST (09:50 UTC)
In effect from
Jun 13, 2014, 10:00 AM MST
Expired
Jun 13, 2014, 9:00 PM MST
In force
11 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ

The radar

The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 9.8 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 00:00Z on 2014-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 00:00Z on 2014-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 21 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3457 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
21 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WWUS75 KFGZ 130950
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
250 AM MST FRI JUN 13 2014

AZZ004>017-038>040-131800-
/O.NEW.KFGZ.WI.Y.0019.140613T1700Z-140614T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
250 AM MST FRI JUN 13 2014

...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM MST
THIS EVENING. 

* TIMING...WINDS WILL BE ON THE INCREASE FOLLOWING SUNRISE
  BECOMING STRONG AND GUSTY BY LATE IN THE MORNING.

* WINDS...SOUTHWEST AT 20 TO 30 MPH GUSTS OF 40 TO 45 MPH.

* IMPACTS...POTENTIALLY HAZARDOUS CROSS WINDS MAY BE ENCOUNTERED 
  BY HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

KD
3 follow-up statements
960 
WWUS75 KFGZ 131736
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1036 AM MST FRI JUN 13 2014

AZZ004>017-038>040-140145-
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-140614T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
1036 AM MST FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...EXPECT STRONG AND GUSTY SOUTHWEST WINDS THROUGH THE
  AFTERNOON AND INTO THE EVENING.

* WINDS...SOUTHWEST AT 20 TO 30 MPH GUSTS OF 40 TO 45 MPH.

* IMPACTS...POTENTIALLY HAZARDOUS CROSS WINDS MAY BE ENCOUNTERED 
  BY HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN
MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES.
CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

BAK
982 
WWUS75 KFGZ 140133
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
633 PM MST FRI JUN 13 2014

...STRONG SOUTHWEST WINDS CONTINUE TO AFFECT PORTIONS OF NORTHERN
AND CENTRAL ARIZONA THIS EVENING...

A LOW PRESSURE SYSTEM TO OUR NORTH...ALONG WITH WARM AND DRY
CONDITIONS OVER ARIZONA...COMBINED TO PRODUCE VERY WINDY CONDITIONS
FROM THE SOUTHWEST TODAY. HERE ARE SOME PEAK WIND GUSTS:
                            
GRAND CANYON AIRPORT    53 MPH
WINSLOW AIRPORT         52 MPH
FLAGSTAFF AIRPORT       51 MPH                         
ST. JOHNS AIRPORT       46 MPH
PRESCOTT AIRPORT        45 MPH
WINDOW ROCK AIRPORT     44 MPH
DONEY PARK              42 MPH                      
WILLIAMS                41 MPH
SHOW LOW REGIONAL       40 MPH
SEDONA                  36 MPH
PAGE                    35 MPH

AZZ004>017-038>040-140400-
/O.CON.KFGZ.WI.Y.0019.000000T0000Z-140614T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
633 PM MST FRI JUN 13 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING...

* TIMING...EXPECT STRONG AND GUSTY SOUTHWEST WINDS TO DIMINISH
  SLOWLY INTO THE EVENING.

* WINDS...SOUTHWEST AT 20 TO 30 MPH GUSTS FROM 40 TO 45 MPH.

* IMPACTS...POTENTIALLY HAZARDOUS CROSS WINDS MAY BE ENCOUNTERED
  BY HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
779 
WWUS75 KFGZ 140352
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
852 PM MST FRI JUN 13 2014

AZZ004>017-038>040-140500-
/O.EXP.KFGZ.WI.Y.0019.000000T0000Z-140614T0400Z/
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...FREDONIA...PAGE...
GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA...
WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE...
ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...SEDONA...
DILKON
852 PM MST FRI JUN 13 2014

...WIND ADVISORY WILL EXPIRE AT 9 PM MST THIS EVENING...

SOUTHWEST WINDS HAVE DECREASED TO BELOW ADVISORY LEVELS THIS
EVENING AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. MANY AREAS
WILL CONTINUE TO SEE SOUTHWEST WINDS AT 15 TO 25 MPH OVERNIGHT AS
LOW PRESSURE PERSISTS TO OUR NORTH. A FEW LOCATIONS ALONG AND JUST
NORTHEAST OF HIGHER TERRAIN WILL SEE OCCASIONAL GUSTS OVER 30 MPH.

STRONGER WINDS WILL REDEVELOP FROM FLAGSTAFF EASTWARD LATER
SATURDAY MORNING AND SATURDAY AFTERNOON.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Jun 12, 9:10 PM MST, 5 hours 40 minutes earlier.

Area forecast discussion, Jun 12, 9:10 PM MST, 5 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
910 PM MST THU JUN 12 2014

.SYNOPSIS...EXPECT GENERALLY DRY WEATHER WITH BREEZY TO WINDY
CONDITIONS FOR THE NEXT SEVERAL DAYS. ON FRIDAY...THERE WILL BE A
SLIGHT CHANCE OF MAINLY DRY THUNDERSTORMS ACROSS THE FAR EASTERN
PORTIONS OF ARIZONA.

&&

.DISCUSSION...A SEEMINGLY ENDLESS BREEZY PATTERN WILL AMPLIFY A BIT
TOMORROW AND SATURDAY AS A TROUGH ENTERS THE GREAT BASIN AND MOVES
TO OUR NORTH THROUGH SATURDAY. 700MB WIND SPEEDS INCREASE ABOUT 10
KTS FROM WHAT WAS SEEN TODAY...BASED ON OBSERVED WIND GUSTS THURSDAY
AFTERNOON...IT SEEMS LIKE A WIND ADVISORY WOULD BE PRUDENT. WE WILL
DEFER TO THE NEXT SHIFT AS THEY WILL PRODUCE A FULL PACKAGE...BUT A
WIND ADVISORY MATCHING OUR RED FLAG WARNING DOES LOOK PRETTY GOOD.

IN ADDITION TO THE WINDS...LOWERING PRESSURE TO OUR NORTH AND DECENT
MOISTURE IN THE GULF OF CALIFORNIA WILL COMBINE TO PUSH AT LEAST A
HIGH-BASED CONVECTIVE MOISTURE BOUNDARY INTO SOUTHEAST AND PERHAPS
EASTERN ARIZONA BY TOMORROW. WE HAVE SOME SCATTERED POPS IN THE
WHITES AND THIS LOOKS GOOD AS WELL.

WINDS WILL PEAK FRIDAY NIGHT AND BEGIN TO DIMINISH LATER SATURDAY.
A WINDY START TO SATURDAY IS LIKELY...IF NOT FOR ALL DAY EAST OF
FLAGSTAFF. HGHTS RECOVER SLIGHTLY NEXT WEEK...ALTHOUGH CONTINUAL
TROUGHING IN THE GREAT BASIN SHOULD MAKE FOR BREEZY AND GENERALLY
DRY CONDITIONS EACH DAY...FOR QUITE AWHILE. NO UPDATES TONIGHT.

&&

.AVIATION...FOR THE 06Z PACKAGE...EXPECT VFR CONDITIONS FOR THE
NEXT 24 HOURS. AFTER 15Z-17Z FRIDAY...EXPECT SOUTHWEST WINDS AT
20-25G30-35KTS. ISOLD TO SCT HIGH-BASED CONVECTION POSSIBLE NEAR THE
WHITE MTNS FROM 18Z-02Z FRIDAY. HIGH BASED CONVECTION MAY PRODUCE
WIND GUSTS APPROACHING 50KTS. AVIATION DISCUSSION NOT UPDATED FOR
AMENDMENTS.

&&

.FIRE WEATHER...ON FRIDAY...CRITICAL FIRE WEATHER CONDITIONS ARE
EXPECTED FOR MUCH OF NORTHERN ARIZONA AS AN AREA OF LOW PRESSURE
MOVES INTO THE GREAT BASIN. A SLIGHT CHANCE FOR DRY THUNDERSTORMS
EXISTS EAST OF A LINE FROM YOUNG TO CHINLE FRIDAY AFTERNOON. ON
SATURDAY...CRITICAL FIRE WEATHER CONDITIONS ARE PROBABLE ACROSS
NORTHEAST ARIZONA AS A DRY FRONT MOVES THROUGH THE AREA.

SUNDAY THROUGH TUESDAY...EXPECT SINGLE DIGIT AFTERNOON HUMIDITIES
AND POOR OVERNIGHT RECOVERIES. MAX TEMPS TO START A WARMING TREND
BEGINNING SUNDAY. BREEZY CONDITIONS ARE EXPECTED EACH AFTERNOON
ALTHOUGH SPEEDS WILL BE LESS THAN WHAT WILL OCCUR ON FRIDAY AND
SATURDAY.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...

RED FLAG WARNING FROM 10 AM TO 8 PM MST FRIDAY FOR AZ FWX ZONES
104>116-138>140.

FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR AZ FWX ZONES 110>117-139-140.

&&

PUBLIC.........PETERSON
AVIATION.......PETERSON
FIRE WEATHER...RR/PETERSON

FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Jun 12, 4:01 AM MST, 22 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
401 AM MST THU JUN 12 2014

AZZ004>016-038>040-131400-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
401 AM MST THU JUN 12 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

GUSTY SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 40 MPH AND
LOW RELATIVE HUMIDITY WILL RESULT IN POTENTIALLY CRITICAL FIRE
WEATHER CONDITIONS ON FRIDAY...AND A FIRE WEATHER WATCH REMAINS IN
EFFECT FOR MUCH OF NORTHERN ARIZONA DURING THAT TIME. PLEASE SEE
THE FIRE WEATHER WATCH (PHXRFWFGZ) FOR ADDITIONAL DETAILS.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Flagstaff, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 1:26 PM MSTRed Flag WarningFGZApache, Coconino, Navajo31 hr

Nearby

Wind Advisories in Arizona, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.